Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 27, 2018, 10:27 AM MST for Cheyenne County, Kit Carson County, Colorado; 5 counties in Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2018, 10:27 AM MST (17:27 UTC)
- Expired
- Feb 27, 2018, 2:56 PM MST
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2911 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS83 KGLD 271727 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1027 AM MST Tue Feb 27 2018 COZ253-254-KSZ027-041-272100- /O.NEW.KGLD.FW.W.0004.180227T1727Z-180227T2100Z/ Kit Carson-Cheyenne-Wallace-Greeley- 1027 AM MST Tue Feb 27 2018 ...RED FLAG WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041... 253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 2 PM MST this afternoon. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. * Winds...West southwest 15 to 30 mph becoming northwest this afternoon. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
2 follow-up statements
125 WWUS83 KGLD 271943 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1243 PM MST Tue Feb 27 2018 KSZ028-029-042-272200- /O.EXB.KGLD.FW.W.0004.000000T0000Z-180227T2200Z/ Logan-Gove-Wichita- 143 PM CST Tue Feb 27 2018 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 028... 029 AND 042... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 4 PM CST this afternoon. * Affected Area...In Kansas...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove and Fire Weather Zone 042 Wichita. * Winds...West southwest 15 to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ253-254-KSZ027-041-272200- /O.EXT.KGLD.FW.W.0004.000000T0000Z-180227T2200Z/ Kit Carson-Cheyenne-Wallace-Greeley- 1243 PM MST Tue Feb 27 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027... 041...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. * Winds...West southwest 15 to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
586 WWUS83 KGLD 272156 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 256 PM MST Tue Feb 27 2018 COZ253-254-KSZ027>029-041-042-272300- /O.CAN.KGLD.FW.W.0004.000000T0000Z-180227T2200Z/ Kit Carson-Cheyenne-Wallace-Logan-Gove-Greeley-Wichita- 256 PM MST Tue Feb 27 2018 /356 PM CST Tue Feb 27 2018/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042... 253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. Conditions have improved across the Warning area prompting cancellation. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 27, 10:19 AM MST, 8 minutes earlier.
Area forecast discussion, Feb 27, 10:19 AM MST, 8 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1019 AM MST Tue Feb 27 2018 .UPDATE... Issued at 1019 AM MST Tue Feb 27 2018 Update to forecast to adjust temps/winds based on latest obs around the CWA. Currently front slow to push south into the CWA w/ only northern zones under a NNW flow. Overall trend looks fine w/ remainder of the forecast to see NNW flow during the afternoon hrs. && .SHORT TERM...(Today through Thursday night) Issued at 233 AM MST Tue Feb 27 2018 Southwest flow aloft continues across the region through today and tonight ahead of the progressive broad latitude upper trough that sweeps across the high plains from southern Canada to northern Mexico on Wednesday. Ridging aloft will follow on Thursday with the apex of the ridge moving further east over the plains on Thursday night. A surface low consolidates along the prefrontal surface trough over southeast Colorado and southwest Kansas as the cold front pushes through the forecast area today. This surface low tracks east across southern KS tonight with high pressure moving in behind the cold front. The surface high pressure area quickly transitions east of the high plains as another lee surface trough deepens along the front range Thursday night below the west southwest winds aloft ahead of the next approaching upper trough. Will likely see cooler temperatures in the northern sections of the forecast area today as the cold front moves in with temperatures a few degrees warmer than yesterday ahead of the front this afternoon across the southern reaches of the forecast area. Do not expect any precipitation with this front as the airmass remains very dry. Models are producing a much more shallow increase in moisture and RH at the surface after the frontal passage than they were yesterday. As a result, there is still a possibility of fog developing across mainly the northern sections of the forecast area between about 09Z-14Z early Wednesday morning, but confidence remains low as there may be scattered higher clouds moving in that could prevent some radiational cooling and fog development. There may be a sweet spot of clear skies and higher RH air just ahead of the increasing clouds aloft where we may see enough radiational cooling to produce patchy fog. The CONSShort Aviation procedures seem to indicate this across the far southern portions of the forecast area. Have decided to hold off on putting any widespread fog in across the northern sections. .LONG TERM...(Friday through Monday) Issued at 207 AM MST Tue Feb 27 2018 Friday and Saturday: Ridging prevails across the region at the H5 level with a weak lee surface trough well rooted in eastern Colorado. Aloft, we are looking at southwest winds thus keeping the mid and upper levels dry through Saturday. Above normal temperatures are expected both days with temperatures climbing well into the 60s across the entire CWA. Sunday and Monday: A deep trough moves eastward, out of the Pacific Northwest going into Sunday. This will serve to bring colder air to the High Plains as a H5 low forms late Sunday evening. There is much disagreement between the global models, not only with regards to timing but also the placement of this low. The ECMWF develops a stronger low at the H5 level which is also further south than the more progressive GFS. Leaning slightly toward the ECMWF at this time with increased rain chances Sunday afternoon. Rain will change over to snow as we head through Sunday evening with light snow possible Sunday night mainly north of Interstate 70. Temperatures will be closer to average for Sunday with highs in the 40s/50s and lows in the 20s. Below average high temperatures in the 40s are expected on Monday in the post-frontal environment. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1011 AM MST Tue Feb 27 2018 For KGLD...VFR conditions with SKC giving way to scattered low/high clouds by 00z Wed. Winds NW around 10kts thru 00z Wed...then N around 5-10kts. For KMCK...mainly VFR conditions expected...w/ MVFR from 08z-16z Wed. Winds W around 10kts becoming N around 10kts by 04z Wed. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...LOCKHART LONG TERM...TL AVIATION...JN
Hazardous weather outlook, Feb 27, 10:16 AM MST, 11 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1016 AM MST Tue Feb 27 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281730- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1016 AM MST Tue Feb 27 2018 /1116 AM CST Tue Feb 27 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Near critical fire weather conditions are possible for areas along and south of Interstate 70 on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
Nearby
Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.